Alert archive / Florida / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 73, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 28, 1999, 2:15 PM EDT for Clay County, Saint Johns County, Florida. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 28, 1999, 2:15 PM EDT (18:15 UTC)
- Expired
- Apr 28, 1999, 3:05 PM EDT
- In force
- 50 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Clay County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 60 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 2:30 PM EDT | Thunderstorm Wind | Lake Geneva, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 10:15 AM EDT, 4 hours earlier.
Area forecast discussion, Apr 28, 10:15 AM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1015 AM EDT WED APR 28 1999 RADAR AND SATELLITE IMAGERY SHOW SHOWERS AND PERHAPS ISOLATED THUNDERSTORMS DEVELOPING MAINLY IN THE GA CWA. MORNING SOUNDING SHOWS UNSTABLE ATMOSPHERE WITH CAPES NEAR 2200J AND LI OF -4. WILL UPDATE ZONES TO REFLECT TREND IN SHOWER ACTIVITY. SHOULD SEE INCREASE IN COVERAGE AS TEMPS CLIMB TO MID AND UPPER 80S. WOULD EXPECT PATCHY FOG TONIGHT WILL INCREASED LOW LEVEL RH. 02
In the hours before
Special weather statement, Apr 28, 11:15 AM EDT, 3 hours before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-282300- SOUTHEAST GEORGIA AND NORTHEAST FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1115 AM EDT WED APR 28 1999 SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND INTO THE EVENING ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...BRIEF HEAVY RAINFALL...AND GUSTY WINDS IN THE STRONGER THUNDERSTORMS. RAINFALL RATES WILL BE NEAR A QUARTER OF AN INCH BUT UP TO ONE INCH IN A FEW AREAS. SKYWARN STORM SPOTTER ACTIVATION WILL NOT BE NECESSARY. FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE JACKSONVILLE WEBSITE ON THE INTERNET AT HTTP://WWW.NWSJAX.NOAA.GOV (LOWER CASE). SHASHY
Special weather statement, Apr 28, 11:15 AM EDT, 3 hours before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-282300- SOUTHEAST GEORGIA AND NORTHEAST FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1115 AM EDT WED APR 28 1999 SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND INTO THE EVENING ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...BRIEF HEAVY RAINFALL...AND GUSTY WINDS IN THE STRONGER THUNDERSTORMS. RAINFALL RATES WILL BE NEAR A QUARTER OF AN INCH BUT UP TO ONE INCH IN A FEW AREAS. SKYWARN STORM SPOTTER ACTIVATION WILL NOT BE NECESSARY. FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE JACKSONVILLE WEBSITE ON THE INTERNET AT HTTP://WWW.NWSJAX.NOAA.GOV (LOWER CASE). SHASHY
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:19 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Columbia, Union | 61 min |
| Apr 28, 2:49 PM EDT | Tornado Warning | JAX | Alachua | 46 min |
| Apr 28, 3:20 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 60 min |
| Apr 28, 4:44 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.